Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 22, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 18, 2000, 3:29 AM CDT for Schleicher County, Texas. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 18, 2000, 3:29 AM CDT (08:29 UTC)
- Expired
- Jun 18, 2000, 5:15 AM CDT
- In force
- 106 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Schleicher County, TX
The radar
The San Angelo radar (KSJT), 59 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2604 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 180829
FFWSJT
TXC413-181015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
329 AM CDT SUN JUN 18 2000
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCHLEICHER COUNTY IN WEST CENTRAL TEXAS
* UNTIL 515 AM CDT
* AT 315 AM CDT...LAW ENFORCEMENT OFFICERS REPORTED FLOODING OVER
NUMEROUS LOW WATER CROSSING IN THE CITY OF ELDORADO AND IN RURAL
AREAS TO THE SOUTH OF ELDORADO.
* AT 325 AM...DOPPLER RADAR ESTIMATED 8 TO 10 INCHES OF RAINFALL HAD
OCCURRED 5 TO 10 MILES SOUTHWEST OF ELDORADO SINCE SATURDAY
EVENING. AN ADDITIONAL 1 1/2 INCHES OF RAIN CAN BE EXPECTED OVER
THE WESTERN HALF OF SCHLEICHER COUNTY THROUGH 515 AM.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO
DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEAT{HS OCCUR IN VEHICLES.
LAT...LON 3073 10092 3079 10056 3108 10029 3106 10095
14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:25 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 18, 2:25 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 225 AM CDT SUN JUN 18 2000 MID AND HIGH LEVEL SUBTROPICAL MOISTURE EVIDENT ON WATER VAPOR IMAGERY FROM MEXICO INTO NM AND TX. 07Z SURFACE ANALYSIS SHOWS A COLD FRONT ACROSS THE NORTHERN EDWARDS PLATEAU TO JUST SOUTH OF KDFW. THIS FRONT...AIDED BY THUNDERSTORM OUTFLOW...HAD PROGRESSED FURTHER SOUTH OVER WC TX ON SATURDAY THAN ORIGINALLY ANTICIPATED. THE FRONT IS CURRENTLY SERVING AS A FOCUS FOR DEEP CONVECTION TO THE SOUTH AND EAST OF KSJT. RADAR ESTIMATES OVER 9 INCHES OF RAIN HAS FALLEN SOUTH OF ELDORADO. ETA WASHES THE FRONT TODAY AND BRINGS SOUTHERLY RETURN FLOW TO ALL OF WC TX THIS AFTERNOON. THIS MAY BE SLIGHTLY PREMATURE...GIVEN THE 3 KFT DEPTH OF FRONTAL AIRMASS NEAR THE KDYX RADAR. EXPECT THE FRONT AND THE NUMEROUS CONVECTIVE OUTFLOW BOUNDARIES TO BE A FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. WILL LIKELY CONTINUE THE FLASH FLOOD WATCH INTO THE FIRST PERIOD FOR THE EDWARDS PLATEAU GIVEN ONGOING FLOODING AND RAINFALL. ADDITIONAL CONVECTIVE ACTIVITY EXPECTED OVER THE CONCHO VALLEY AND HEARTLAND THIS AFTERNOON. BUT WITH FRONT MORE DIFFUSE AND LIFTING NORTH...FLASH FLOOD THREAT IN THE CENTRAL AND NORTHERN ZONES SHOULD BE MORE ISOLATED. PERSISTENCE APPEARS BEST FOR TEMPS TODAY. THEN AROUND A CATEGORY WARMER ON MONDAY WITH INCREASED LOW LEVEL MIXING IN THE STRENGTHENING RETURN FLOW. CONVECTIVE INHIBITION TO REMAIN LOW MONDAY...WITH THE PASSAGE OF A WEAK MID LEVEL TROF EMBEDDED IN THE SUBTROPICAL FLOW. ETA PROGS PRECIP WATER TO REMAIN NEAR 1.5 INCHES. WILL ADD SLIGHT CHANCE POPS MOST AREAS MONDAY. PRELIMS... ABI 081/068/087/074 2221 SJT 086/069/090/073 4221 JCT 089/071/091/072 4221 .SJT...FLASH FLOOD WATCH TODAY NORTHERN EDWARDS PLATEAU TXZ076>078. 14
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:19 PM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| Jun 17, 10:47 PM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
| Jun 18, 1:45 AM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
| Jun 18, 8:14 AM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 6 hr |
| Jun 18, 10:22 AM CDT | Flash Flood Warning | SJT | McCulloch | 3 hr |
| Jun 18, 10:39 AM CDT | Flash Flood Warning | SJT | Crockett | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.